Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 129, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 5:43 AM CDT for 4 counties in South Dakota. It was in force for 47 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 5:43 AM CDT (10:43 UTC)
- Expired
- Jul 9, 2009, 6:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Bon Homme County, SD, Douglas County, SD, Hutchinson County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:46 AM CDT | HAIL 1 | Parkston, SD | |
| Jul 9, 5:53 AM CDT | HAIL 0.88 | Parkston, SD | |
| Jul 9, 5:55 AM CDT | TSTM WND DMG | Parkston, SD | TREES DOWN ALL OVER TOWN UP TO 2 FEET IN DIAMETER |
| Jul 9, 5:55 AM CDT | HAIL 1 | Parkston, SD | |
| Jul 9, 6:07 AM CDT | HAIL 0.75 | Ne Tripp, SD | |
| Jul 9, 6:10 AM CDT | TSTM WND GST 90 | 2 Nw Scotland, SD | 70 TO 90 MPH WIND GUST TOOK OUT 40 FOOT LONG QUANSET BUILDING. LARGE TREE IN YARD STRIPPED OF LEAVES. |
| Jul 9, 6:10 AM CDT | HAIL 1 | 2 Nw Scotland, SD | PEA TO QUARTER SIZE HAIL. TREES STRIPPED OF LEAVES. |
| Jul 9, 6:32 AM CDT | HAIL 1 | Scotland, SD | 1 INCH HAIL IN ADDTION TO VERY HEAVY RAIN |
| Jul 9, 6:39 AM CDT | HAIL 1 | 3 W Lesterville, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 3:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 091043
SVRFSD
SDC009-043-067-135-091130-
/O.NEW.KFSD.SV.W.0129.090709T1043Z-090709T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 AM CDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA
EASTERN DOUGLAS COUNTY IN SOUTHEAST SOUTH DAKOTA
WESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHWESTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 630 AM CDT
* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF PARKSTON...OR 26 MILES NORTHEAST OF
LAKE ANDES...AND WAS MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DELMONT AROUND 550 AM CDT...
TRIPP AROUND 605 AM CDT...
SCOTLAND AROUND 625 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4313 9811 4318 9808 4322 9819 4330 9827
4349 9835 4350 9792 4303 9735 4302 9799
TIME...MOT...LOC 1043Z 335DEG 25KT 4334 9809
$$
SCHUMACHER2 follow-up statements
000
WWUS53 KFSD 091102
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 AM CDT THU JUL 9 2009
SDC009-043-067-135-091130-
/O.CON.KFSD.SV.W.0129.000000T0000Z-090709T1130Z/
DOUGLAS SD-HUTCHINSON SD-YANKTON SD-BON HOMME SD-
602 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHERN BON HOMME...NORTHWESTERN YANKTON...WESTERN HUTCHINSON
AND EASTERN DOUGLAS COUNTIES...
AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM
WAS LOCATED NEAR TRIPP...OR 26 MILES EAST OF LAKE ANDES...MOVING
SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TRIPP AROUND 605 AM CDT...
OLIVET AROUND 610 AM CDT...
SCOTLAND AROUND 615 AM CDT
AT 546 AM CDT...A TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN
PARKSTON. LARGE HAIL WILL BE A THREAT EAST OF TRIPP AND PARKSTON.
DAMAGING WINDS ARE A PARTICULAR THREAT IN FAR WESTERN HUTCHINSON
COUNTY MOVING INTO NORTHWEST BON HOMME COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
TAKE SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4313 9811 4318 9808 4322 9819 4330 9827
4349 9835 4350 9792 4303 9735 4302 9799
TIME...MOT...LOC 1059Z 335DEG 25KT 4324 9803
$$
SCHUMACHER000
WWUS53 KFSD 091125
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
625 AM CDT THU JUL 9 2009
SDC009-043-067-135-091134-
/O.EXP.KFSD.SV.W.0129.000000T0000Z-090709T1130Z/
DOUGLAS SD-HUTCHINSON SD-YANKTON SD-BON HOMME SD-
625 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS COUNTIES AND
NORTHERN HUTCHINSON COUNTIES EXPIRES AT 630 AM CDT...
...SEVERE THUNDESTORM WARNING CONTINUES FOR BON HOMME...SOUTHWESTERN
YANKTON...AND SOUTHERN HUTCHINSON COUNTIES UNTIL 715 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT EASTERN DOUGLAS
AND NORTHERN HUTCHINSON COUNTIES. HOWEVER...HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4313 9811 4318 9808 4322 9819 4330 9827
4349 9835 4350 9792 4303 9735 4302 9799
TIME...MOT...LOC 1124Z 335DEG 25KT 4308 9793
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 9, 3:15 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT THU JUL 9 2009 .DISCUSSION... THUNDERSTORMS TO CONTINUE TO PUSH ACROSS THE AREA EARLY THIS MORNING. THUNDERSTORMS CURRENTLY ALONG I29 ASSOCIATED WITH AN ELEVATED WARM FRONT ARE MOVING INTO SLIGHTLY MORE STABLE AIR...SUCH THAT A GENERAL WEAKENING WILL CONTINUE. SEVERE THREAT WITH THESE STORMS IS MINIMAL. BETTER CHANCE FOR SEVERE THUNDERSTORMS WITH THOSE THAT ARE CURRENTLY TIED TO THE COLD FRONT IN CENTRAL SD. IF STORMS BECOME REMOVED FROM THE BNDRY...SEVERE THREAT WILL DIMINISH SIGNIFICANTLY...OTHERWISE 60 MPH WINDS AND QUARTER SIZE HAIL ARE LIKELY INTO THE JAMES VALLEY. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. SFC FRONT TO CHECK UP ACROSS SE SD THIS MORNING AND REMAIN NEARLY STATIONARY THIS AFTERNOON. PROVIDED STORMS DO NOT BACK BUILD DOWN THE FRONT THROUGHOUT THE DAY...AND STRATUS CLEARS SOME IN THE AFTERNOON...THUNDERSTORMS SHOULD POP NEAR THE SFC BNDRY LATE IN THE DAY. MAIN CHANCES FOR THUNDERSTORMS WILL BE ALONG AND E OF A LINE FROM BROOKINGS TO YANKTON. INITIAL DEVELOPMENT OF CONVECTION POINTS TO DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. ML CAPES OF AROUND 2500 J/KG AND 0-6 KM SHEAR OF 50KTS SUPPORTS ROTATING UPDRAFTS...AND IS THERE IS ENOUGH LOW LEVEL SHEAR...ESPECIALLY NEAR THE BNDRY THAT TORNADOES ARE A POSSIBILITY. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR FLOODING...MAINLY OVER FAR SE SD AND NW IA...WHERE RECENT RAINS HAVE SATURATED THE SOIL. THIS IS ALSO THE MOST FAVORABLE AREA FOR HEAVY RAINS THIS EVENING WITH PRECIPITABLE WATER 1.5-2 INCHES. PLUS COULD SEE CONTINUED REDEVELOPMENT OF THUNDERSTORMS ALONG THE 850 THERMAL GRADIENT LATE INTO THE EVENING...AND POTENTIALLY THROUGH THE NIGHT. NO FLASH FLOOD WATCH TO BE ISSUED AT THIS TIME...BUT MAY BE SOMETHING FOR LATER SHIFTS TO CONSIDER. INCREASED POPS FOR LATE THU TONIGHT INTO FRI AS THERE COULD BE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ALONG THE MIDLEVEL BNDRY AS TROPICAL ENERGY RIDES OVER THE BNDRY. MAIN CHANCES APPEAR TO BE ALONG AND SOUTH OF I90. CHANCES FOR PRECIPITATION SHOULD END FROM W TO E FRI INTO FRI EVENING AS HIGH PRESSURE BUILDS INTO THE AREA AND A COLD FRONT DRIVES S INTO SRN NE AND IA. DRY THROUGH THE && .AVIATION... SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA EARLY THIS MORNING...BUT COVERAGE TO DECREASE AND MAINLY BE CONFINED TO SW MN LATER THIS MORNING. A COLD FRONT OVER CNTRL SD EARLY THIS MORNING TO BECOME STATIONARY OVER ERN SD LATE THIS MORNING. MORE THUNDERSTORMS MAY DEVELOP ALONG THE STATIONARY FRONT THIS AFTERNOON...AND MOVE INTO NW THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && 97
Hazardous weather outlook, Jul 9, 4:20 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 AM CDT THU JUL 09 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 420 AM CDT THU JUL 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AFTER MORNING THUNDERSTORMS...SOME OF WHICH MAY PRODUCE QUARTER SIZED HAIL AND 60 MPH WINDS...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY STRETCHED ACROSS SOUTHEAST SOUTH DAKOTA. THE MAIN CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM BROOKINGS TO YANKTON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...70 MPH WINDS...AND POSSIBLY TORNADOES. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA IN THE EVENING. FLOODING... THUNDERSTORMS WHICH ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING...WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAINS THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jul 9, 4:57 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
457 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM HAIL 6 WSW LETCHER 43.87N 98.26W
07/09/2009 E1.00 INCH SANBORN SD TRAINED SPOTTER
&&
PSLocal storm report, Jul 9, 5:07 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
507 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM HAIL MOUNT VERNON 43.71N 98.26W
07/09/2009 E1.75 INCH DAVISON SD TRAINED SPOTTER
&&
PSLocal storm report, Jul 9, 5:09 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
509 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E75 MPH DAVISON SD ASOS
&&
PSLocal storm report, Jul 9, 5:12 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
512 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL MOUNT VERNON 43.71N 98.26W
07/09/2009 E2.50 INCH DAVISON SD TRAINED SPOTTER
&&
PSLocal storm report, Jul 9, 5:26 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
526 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL MITCHELL 43.73N 98.03W
07/09/2009 E1.00 INCH DAVISON SD TRAINED SPOTTER
0515 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E60 MPH DAVISON SD TRAINED SPOTTER
&&
PSLocal storm report, Jul 9, 5:35 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL MITCHELL 43.73N 98.03W
07/09/2009 E1.75 INCH DAVISON SD TRAINED SPOTTER
0530 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E70 MPH DAVISON SD TRAINED SPOTTER
&&
PSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 43 min |
| Jul 9, 1:37 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook | 38 min |
| Jul 9, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 48 min |
| Jul 9, 2:46 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 33 min |
| Jul 9, 3:10 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 65 min |
| Jul 9, 3:52 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 38 min |
| Jul 9, 4:13 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 32 min |
| Jul 9, 4:29 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 31 min |
| Jul 9, 4:35 AM CDT | Severe Thunderstorm Warning | FSD | Aurora | 40 min |
| Jul 9, 4:45 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 45 min |
| Jul 9, 5:02 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Miner, Sanborn | 43 min |
| Jul 9, 5:10 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Douglas, Hutchinson | 35 min |
| Jul 9, 5:22 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, Lake, McCook, Miner | 38 min |
| Jul 9, 5:26 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 34 min |
| Jul 9, 5:55 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more | 34 min |
| Jul 9, 6:23 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 52 min |
| Jul 9, 7:12 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 33 min |
| Jul 9, 7:25 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| Jul 9, 8:03 AM CDT | Severe Thunderstorm Warning | FSD | Union | 42 min |
| Jul 9, 8:29 AM CDT | Severe Thunderstorm Warning | FSD | Union | 61 min |
| Jul 9, 10:50 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 25 min |
| Jul 9, 11:14 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 31 min |
| Jul 9, 12:07 PM CDT | Flash Flood Watch | FSD | Bon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more | 21 hr |
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 28 min |
| Jul 9, 2:28 PM CDT | Flash Flood Warning | FSD | Clay, Union, Yankton | 93 min |
| Jul 9, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 32 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 27 min |
| Jul 9, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Union | 30 min |
| Jul 9, 3:24 PM CDT | Flash Flood Warning | FSD | Union | 85 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.